Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 270, NWS Raleigh, NC

August 27, 2016Anson County, Stanly County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 27, 2016, 5:13 PM EDT for Anson County, Stanly County, North Carolina. It was in force for 77 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2016, 5:13 PM EDT (21:13 UTC)
Expired
Aug 27, 2016, 6:30 PM EDT
In force
77 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Anson County, NC, Stanly County, NC

The radar

The Columbia radar (KCAE), 160 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 5:16 PM EDTTSTM WND DMG2 Sse Norwood, NCONE TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF HIGHWAY 731 AND HIGHWAY 52. .
Aug 27, 5:20 PM EDTTSTM WND DMG3 S Norwood, NCONE TREE WAS BLOWN DOWN NEAR THE INTERSECTION OF NC HIGHWAY 52 AND OLD US 52. .

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1406 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1406 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

492 
WUUS52 KRAH 272113
SVRRAH
NCC007-167-272230-
/O.NEW.KRAH.SV.W.0270.160827T2113Z-160827T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
513 PM EDT SAT AUG 27 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STANLY COUNTY IN CENTRAL NORTH CAROLINA...
  ANSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 630 PM EDT

* AT 512 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES EAST OF WADESBORO TO NEAR BADIN
  LAKE...MOVING SOUTHWEST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ALBEMARLE...WADESBORO...ANSONVILLE...PLYLER...
  FAIRVIEW IN UNION COUNTY...POLKTON...LOCUST...NORWOOD...
  OAKBORO AND STANFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3545 8033 3549 8024 3523 8013 3518 8005
      3514 8008 3511 8007 3508 8000 3512 7993
      3507 7991 3504 7988 3501 7990 3498 7987
      3490 7985 3481 7992 3481 8032 3519 8028
      3517 8035 3518 8037 3516 8046 3518 8051
TIME...MOT...LOC 2112Z 056DEG 25KT 3497 7992 3542 8017 

HAIL...<.75IN
WIND...60MPH
 
$$

77
4 follow-up statements
930 
WWUS52 KRAH 272141
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EDT SAT AUG 27 2016

NCC007-167-272230-
/O.CON.KRAH.SV.W.0270.000000T0000Z-160827T2230Z/
STANLY NC-ANSON NC-
541 PM EDT SAT AUG 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN STANLY AND ANSON COUNTIES...

AT 540 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WADESBORO TO 7 MILES SOUTH OF ALBEMARLE...MOVING WEST
AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WADESBORO...ANSONVILLE...FAIRVIEW IN UNION COUNTY...POLKTON...
LOCUST...OAKBORO...STANFIELD...LILESVILLE...MORVEN AND PEACHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3532 8041 3533 8025 3528 8016 3522 8014
      3517 8006 3513 8009 3510 8008 3507 8001
      3511 7994 3503 7989 3500 7991 3497 7988
      3489 7986 3486 7990 3481 7992 3482 8032
      3519 8028 3517 8035 3516 8044 3518 8051
TIME...MOT...LOC 2140Z 075DEG 24KT 3499 8007 3526 8024 

HAIL...<.75IN
WIND...60MPH
 
$$

77
770 
WWUS52 KRAH 272202
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
602 PM EDT SAT AUG 27 2016

NCC167-272211-
/O.CAN.KRAH.SV.W.0270.000000T0000Z-160827T2230Z/
STANLY NC-
602 PM EDT SAT AUG 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STANLY COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3511 8029 3515 8018 3515 8008 3513 8009
      3510 8008 3507 8001 3500 7991 3497 7988
      3489 7986 3486 7990 3481 7992 3482 8032
TIME...MOT...LOC 2201Z 057DEG 23KT 3489 7999 3513 8014 

$$

NCC007-272230-
/O.CON.KRAH.SV.W.0270.000000T0000Z-160827T2230Z/
ANSON NC-
602 PM EDT SAT AUG 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR ANSON COUNTY...

AT 601 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF WADESBORO TO NEAR ANSONVILLE...
MOVING SOUTHWEST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WADESBORO...ANSONVILLE...POLKTON...LILESVILLE...MORVEN...PEACHLAND...
MCFARLAN...WHITE STORE AND BLEWETT FALLS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3511 8029 3515 8018 3515 8008 3513 8009
      3510 8008 3507 8001 3500 7991 3497 7988
      3489 7986 3486 7990 3481 7992 3482 8032
TIME...MOT...LOC 2201Z 057DEG 23KT 3489 7999 3513 8014 

HAIL...<.75IN
WIND...60MPH
 
$$

77
803 
WWUS52 KRAH 272216
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
616 PM EDT SAT AUG 27 2016

NCC007-272230-
/O.CON.KRAH.SV.W.0270.000000T0000Z-160827T2230Z/
ANSON NC-
616 PM EDT SAT AUG 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN ANSON COUNTY...

AT 616 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF CHERAW TO NEAR WADESBORO...MOVING
SOUTHWEST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WADESBORO...POLKTON...LILESVILLE...MORVEN...PEACHLAND...MCFARLAN...
WHITE STORE AND BLEWETT FALLS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3500 7991 3497 7988 3489 7986 3486 7990
      3481 7992 3482 8032 3499 8030 3502 8007
TIME...MOT...LOC 2216Z 027DEG 16KT 3480 7996 3497 8012 

HAIL...<.75IN
WIND...60MPH
 
$$

77
530 
WWUS52 KRAH 272230
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
630 PM EDT SAT AUG 27 2016

NCC007-272240-
/O.EXP.KRAH.SV.W.0270.000000T0000Z-160827T2230Z/
ANSON NC-
630 PM EDT SAT AUG 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ANSON COUNTY HAS
EXPIRED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3500 7991 3497 7988 3489 7986 3486 7990
      3481 7992 3482 8032 3499 8030 3502 8007
TIME...MOT...LOC 2227Z 056DEG 25KT 3480 7996 3497 8012 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:50 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Aug 27, 3:50 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
350 PM EDT SAT AUG 27 2016

.SYNOPSIS...
An upper level ridge will persist over the region through the
weekend. An upper level disturbance over the Atlantic will then
drift west and linger over the Southeast states early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 350 PM Saturday...

Latest meso analysis depicts the best instability covering most of
the Piedmont and parts of the sandhills. As scattered storms that
initiated along the I-40 corridor between the Triad and RDU, expect
some intensification with a few strong/severe storms possible
through sunset. With DCAPE values 1200-1400 J/kg over the western
and southern Piedmont, potential for wind gusts 45-55kts with the
stronger storms. In addition, frequent lightning will occur.

With loss of heating, scattered convection will dissipate around
sunset with only a few showers probable until midnight over the
southern Piedmont. After 04z, expect pockets of low clouds to
develop and overspread the region with considerable cloudiness
expected by daybreak Sunday. Overnight temps in the low-mid 70s.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
As of 350 PM Saturday...

Surface high pressure centered over southern New England will
strengthen and nose southward into the Carolinas Sunday. This sfc
feature will extend across our Piedmont counties. Associated
subsidence should initially limit mixing which may allow low clouds
to linger until late morning/mid day. Otherwise, presence of sfc
ridge should inhibit convective development in the afternoon hours.
Over the southern coastal plain and the sandhills, modest moisture
advection courtesy of an upper level low off the SC coast coupled
with afternoon heating should trigger scattered convection. Expect
the greatest concentration to occur immediately se of our region
though 30-40 percent coverage still possible over parts of our se
counties.

Anticipated cloud cover Sunday morning will limit sunshine. this
should to afternoon temps not quite as hot/oppressive as the past
couple of afternoon. High temps upper 80s-lower 90s.

Again, most of the convection will dissipate with loss of heating.
Could see another round of overnight low clouds, though it may be
limited to the se half of the forecast area.  Low temps upper 60s nw
to the low/mid 70s se.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 226 PM SATURDAY...

Monday through Wednesday: The models still indicate a mid- to upper-
level low over the western Atlantic will move westward along the
southern periphery of the high from Bermuda to the east coast of the
U.S. through early next week. The high will weaken as the low
approaches and stalls along the Carolina coast through Wednesday. At
the surface, some weak ridging lingers over western NC as the low
sits just off the coast. Surface winds will be primarily
northeasterly. Chances for showers and storms should remain limited
to the southern and southeastern portions of Central NC. Highs will
be in the mid 80s to around 90 degrees and lows in the upper 60s to
low 70s expected.

Thursday through Saturday: An upper level trough will amplify over
the eastern U.S. Wednesday night and Thursday, when it's expected to
absorb the stalled coastal low. The trough axis should then shift
offshore late in the week. At the surface, a cold front is forecast
to slide southward into Central NC Thursday night or Friday,
although the extent of southward progression is still fairly
uncertain. Highest confidence of frontal passage in the northeast
and lowest in the southwest. As a result, best chances for
convection will be with the front as it moves into and stalls over
the Carolinas, though that will also depend on the diurnal timing.
The temperature forecast gets a bit more difficult with the
aforementioned front, but for now expect a decrease in highs from
near 90 degrees on Thursday into the mid 80s Friday and Saturday
with lows generally in the mid 60s to low 70s.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 1255 PM Saturday...

There is high confidence that VFR conditions will prevail across
central NC through Sunday night. The exception will be isolated-
scattered showers and storms through 00Z and associated MVFR
ceilings and visibility. The stronger storms will also be
accompanied by gusty sfc winds up to 40kts. The scattered convection
will be most probable near KFAY between 18Z-22Z...and near and south
of the Triad terminals between 20Z and 00Z. The bulk of convection
will dissipate with loss of heating, though a shower threat will
linger until midnight south of the Triad. After 04Z, should see
pockets of low clouds develop and eventually overspread most of
central NC with IFR/LIFR ceilings highly probable at most TAF sites
between 09Z-14Z Sunday. VFR conditions expected to prevail by 16Z
Sunday.

VFR conditions are expected to prevail across central NC through
most of the upcoming work week. There will be a good chance for
early morning IFR/low end MVFR conditions each day due to low clouds
and/or fog. In addition, there will be scattered showers and storms
each afternoon, with the highest concentration expected in the
vicinity of KFAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...BS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...KC
AVIATION...WSS
Hazardous weather outlook, Aug 27, 10:16 AM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1016 AM EDT SAT AUG 27 2016

NCZ007>011-026>028-280930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-
1016 AM EDT SAT AUG 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ021>025-038>041-280930-
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-
1016 AM EDT SAT AUG 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

AFTERNOON HEAT INDEX VALUES WILL REACH BETWEEN 98 AND 102 DEGREES
THIS AFTERNOON. HEAT SAFETY RULES SHOULD BE INVOKED IN ORDER TO
PREVENT HEAT RELATED ILLNESSES.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THE
MAIN SEVERE WEATHER HAZARDS WILL BE STRONG GUSTY WINDS 40 TO 55
MPH AND FREQUENT TO EXCESSIVE LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ042-043-073>078-083>086-088-089-280930-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1016 AM EDT SAT AUG 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

AFTERNOON HEAT INDEX VALUES WILL REACH BETWEEN 102 AND 105 DEGREES THIS
AFTERNOON. HEAT SAFETY RULES SHOULD BE INVOKED IN ORDER TO
PREVENT HEAT RELATED ILLNESSES.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THE
MAIN SEVERE WEATHER HAZARDS WILL BE STRONG GUSTY WINDS 40 TO 55
MPH AND FREQUENT TO EXCESSIVE LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 27, 3:28 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
328 PM EDT SAT AUG 27 2016

NCZ007-272000-
PERSON   NC-
328 PM EDT SAT AUG 27 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN PERSON
COUNTY UNTIL 400 PM EDT...

AT 327 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEASBURG...OR 7 MILES WEST OF ROXBORO. THIS STORM WAS NEARLY
STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BUSHY FORK AND HYCO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3647 7905 3630 7899 3626 7915 3646 7914
TIME...MOT...LOC 1927Z 074DEG 4KT 3637 7912

77
Special weather statement, Aug 27, 3:36 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
336 PM EDT SAT AUG 27 2016

NCZ073-272000-
STANLY   NC-
336 PM EDT SAT AUG 27 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL STANLY
COUNTY UNTIL 400 PM EDT...

AT 336 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PLYLER...OR NEAR ALBEMARLE. THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...PLYLER...LOCUST...RICHFIELD...NEW LONDON AND FINGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3550 8030 3550 8022 3528 8013 3525 8045
      3527 8045
TIME...MOT...LOC 1936Z 075DEG 3KT 3543 8029

77
Local storm report, Aug 27, 3:43 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EDT SAT AUG 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     HOLLY SPRINGS           35.65N 78.83W
08/27/2016                   WAKE               NC   TRAINED SPOTTER

            ONE TREE DOWN BLOCKING THE ROAD AT THE 300
            BLOCK OF HOLLY SPRINGS RD. TIME ESTIMATED BY
            RADAR.

&&

KC
Special weather statement, Aug 27, 3:48 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
348 PM EDT SAT AUG 27 2016

NCZ039-074-075-084>086-272045-
SCOTLAND   NC-RICHMOND   NC-RANDOLPH   NC-HOKE   NC-MOORE   NC-
MONTGOMERY   NC-
348 PM EDT SAT AUG 27 2016

...THUNDERSTORMS WITH FREQUENT LIGHTNING AND GUSTY WIND TO 40 MPH
WILL AFFECT MOORE... SOUTHERN RANDOLPH AND WESTERN HOKE COUNTY
THROUGH 430 PM. THESE STORMS WILL BUILD INTO THE TROY... ELLERBE...
AND HOFFMAN AREAS BEFORE 415 PM.

AT 343 PM EDT...THUNDERSTORMS EXTENDED FROM SOUTHERN PINES AND EAGLE
SPRINGS AND SEAGROVE... MOVING SOUTHWEST AT 20 MPH.

FREQUENT LIGHTINGS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...TROY...PINEHURST...HAMLET...ABERDEEN...BISCOE...
HOFFMAN...SEAGROVE...WHISPERING PINES AND PINEBLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3489 7968 3550 7998 3565 7982 3531 7948
      3515 7921 3503 7930
TIME...MOT...LOC 1943Z 063DEG 14KT 3516 7940

PWB
Special weather statement, Aug 27, 4:02 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
402 PM EDT SAT AUG 27 2016

NCZ073-272045-
STANLY   NC-
402 PM EDT SAT AUG 27 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL STANLY
COUNTY UNTIL 445 PM EDT...

AT 402 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PLYLER...OR 7 MILES WEST OF ALBEMARLE...MOVING WEST AT 5 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...PLYLER...LOCUST...OAKBORO...STANFIELD...
RICHFIELD AND FINGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3521 8048 3545 8033 3547 8026 3519 8016
      3517 8024 3521 8026 3520 8028 3520 8030
      3518 8031 3517 8035 3518 8037 3517 8039
      3517 8042 3516 8044 3518 8050 3519 8051
TIME...MOT...LOC 2002Z 075DEG 5KT 3533 8032

77
Special weather statement, Aug 27, 4:25 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT SAT AUG 27 2016

NCZ023-024-272115-
ORANGE   NC-ALAMANCE   NC-
425 PM EDT SAT AUG 27 2016

 ...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
WESTERN ORANGE AND ALAMANCE COUNTIES UNTIL 515 PM EDT...

AT 424 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MEBANE TO NEAR
CARRBORO. MOVEMENT WAS WEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CHAPEL HILL...BURLINGTON...GRAHAM...HILLSBOROUGH...CARRBORO...
MEBANE...ELON COLLEGE...GIBSONVILLE...HAW RIVER AND SWEPSONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3620 7921 3610 7910 3591 7903 3587 7916
      3588 7925 3586 7925 3585 7924 3584 7924
      3584 7954 3612 7954
TIME...MOT...LOC 2024Z 076DEG 9KT 3609 7932 3595 7917

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 1:37 PM EDTSpecial Weather StatementRAHJohnston38 min
Aug 27, 1:42 PM EDTSpecial Weather StatementRAHGuilford33 min
Aug 27, 1:45 PM EDTSpecial Weather StatementRAHLee45 min
Aug 27, 2:42 PM EDTSpecial Weather StatementRAHWake33 min
Aug 27, 2:44 PM EDTSpecial Weather StatementRAHDavidson46 min
Aug 27, 2:55 PM EDTSevere Thunderstorm WarningRAHWake35 min
Aug 27, 3:10 PM EDTSpecial Weather StatementRAHMoore50 min
Aug 27, 3:28 PM EDTSpecial Weather StatementRAHPerson32 min
Aug 27, 3:36 PM EDTSpecial Weather StatementRAHStanly24 min
Aug 27, 3:48 PM EDTSpecial Weather StatementRAHMoore57 min
Aug 27, 4:02 PM EDTSpecial Weather StatementRAHStanly43 min
Aug 27, 4:25 PM EDTSpecial Weather StatementRAHAlamance, Orange50 min
Aug 27, 4:32 PM EDTSevere Thunderstorm WarningRAHMontgomery, Stanly58 min
Aug 27, 5:11 PM EDTSevere Thunderstorm WarningRAHGuilford49 min
Aug 27, 5:16 PM EDTSevere Thunderstorm WarningRAHForsyth59 min
Aug 27, 5:20 PM EDTSpecial Weather StatementRAHRichmond, Scotland40 min
Aug 27, 5:28 PM EDTFlash Flood WarningRAHGuilford3 hr
Aug 27, 5:58 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph31 min
Aug 27, 6:11 PM EDTFlash Flood WarningRAHForsyth2 hr
Aug 27, 6:12 PM EDTSpecial Weather StatementRAHCumberland48 min
Aug 27, 6:18 PM EDTSpecial Weather StatementRAHRichmond27 min
Aug 27, 6:34 PM EDTSpecial Weather StatementRAHAnson41 min
Aug 27, 6:45 PM EDTSpecial Weather StatementRAHHarnett45 min
Aug 27, 7:29 PM EDTSpecial Weather StatementRAHCumberland, Hoke61 min
Aug 27, 7:44 PM EDTSevere Thunderstorm WarningRAHHoke, Moore, Scotland46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.